Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
187 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could taking T3 increase heart rate and BP?

I ve had Hashimoto s for about 25 years and currently taking 112mg synthroid, based on recent tests indicating that the T4 was not converting to T3, a physician recommended I take T3 for relief of hypo symptoms, specifically fatigue. I also am hypertensive and am concerned of taking the T3, I ve read it increases your heart rate and blood pressure. Any advice?
Mon, 11 May 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Yes, it may increase heart rate and BP. Although T3 is more potent levothyroxine (T4) however T4 is the standard treatment of hypothyroidism because T3 is rapidly absorbed from the intestine and it may cause and increase in heart rate and BP, palpitations, and it may also precipitate angina or arrhythmias, particularly in patients with cardiovascular disease and in elderly patients.

If you experience those symptoms inform your doctor for possible dose reduction.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr. Mohammed Taher Ali
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hypertension


Could taking T3 increase heart rate and BP?

Hi, Yes, it may increase heart rate and BP. Although T3 is more potent levothyroxine (T4) however T4 is the standard treatment of hypothyroidism because T3 is rapidly absorbed from the intestine and it may cause and increase in heart rate and BP, palpitations, and it may also precipitate angina or arrhythmias, particularly in patients with cardiovascular disease and in elderly patients. If you experience those symptoms inform your doctor for possible dose reduction. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr. Mohammed Taher Ali